71280members
374407posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Sore Feet after Chemo

11 REPLIES 11
mezza53
Member

Re: Sore Feet after Chemo

I had sore feet and hands in fact my toe nails turned black and my finger nails festered and fell off. It does wear off though mine was about a year ago and everything is getting back to normal I did read about one lady who's teeth fell out so I think losing nails and hair isn't as bad!!

topsymo
Member

Re: Sore Feet after Chemo

I certainly didn't have probs with my nails with FEC -all the nail issues started with Taxotere.

Perhaps I was lucky- the FEC really didn't bother me much at all- it was Tax that did for me!

tojen
Member

Re: Sore Feet after Chemo

new to this forum, hi all,
I was also on fec100 last year and have the sore feet like andrea has described exactly. I also lost my toe nails, they are nearly all back. But the docs say that these things don't happen with Fec. I would be interested in hearing from others that used Fec if they had side effects that are usually attributed to other Chemos

topsymo
Member

Re: Sore Feet after Chemo

I too finshed chemo in Dec 08 and have already lost 3 finger nails - and the rest are on the way. They look hideous- and my toes nails are all turning black.
Like bud932 my toes feel very cold even though they are not cold to the touch. I have found that I have had sore toes & even blisters from well worn shoes and boots - almost as if my toes are curling up and rubbing against the leather. Very strange.
I understand that the peripheral neuropathy can last up to several years and sometimes is permanent!

bud932
Member

Re: Sore Feet after Chemo

Hi there

I finished chem in dec 08 and had numb toes with black toe nails which 5 off have now fallen off. At the begining of taxotere nails and toes very very sensitive but now improved. I am left with the numbness which gets worse after walking a lot or having an alcoholic drink!!!! Toes are warm to touch but to me they feel freezing inside. Its the only way I can describe it. They arent sore any more but its so uncomfortable. The joys of peripheral neuropathy. Asked the onc. when i was last at the clinic and could take up to 2 years to get better. Seems a common complain. I also have ridges on my nails from the chemo and my finger nails kind of peeled off and now just growing back tho very soft.

crispy
Member

Re: Sore Feet after Chemo

Hi all

Know what you mean. Found an american website on peripheral neuropathy which talked about peripheral neuropathy not just affecting the nerves that deal with the sensation in the skin but also the small muscles in hands and feet. explains the problems typing for any great length of time and sore feet.

Am a year post tax. wear insoles and shoes with a good high toe box and my instructor at the gym is encouraging me to use a wooble board to increase the strength in my ankles and feet. May be worth a thought! My oncologist did say that if the typing and fingers were improving there was hope for the feet as the nerves to the upper limbs are shorter than those to the foot and the repair/ healing starts at the spine and works to the finger/ toe tips.

C

Soprano
Member

Re: Sore Feet after Chemo

I thought I was just ageing badly, from the feet up! Finished chemo Sept 07 and rads January 08 - had loads of aches and pains which have mostly gone - except for my feet. I have to buy shoes a size larger than before and wear a cushioned insole, but I still shuffle about for a while after sitting like you Andrea. Mornings are worse - have to hobble about, then go downstairs sideways because feet don't bend enough to go down forwards. Baffles the cats! My onc says it's not anything to do with chemo or Tamoxifen (are we all just odd then?).
I'm going to GP next week to see if he has any other ideas - will let you know if he has any brilliant suggestions.
Meanwhile let's hobble together towards a brighter future!

andrea68
Member

Re: Sore Feet after Chemo

Hi everyone,

I,ve had very sore feet for about a year since finishing rads last Feb 08. I spoke to my Onc who said that you dont get sore feet on my Chemo (6 x Fec)and perhaps it was Arthritis. I,ve had Xrays and blood tests for Gout and everything ok. Its like a joint pain and if I have been resting I hobble about like an 80yr old for five minutes when I get up. I have it in both feet but right one is worse and especially sore in my Big toe joint. Oh by the way I,m only 40 and never had sore feet before even after wearing stilettos most of the 80,s.

So it was a mystery but I was looking on the web for Tamoxifen side effects and came across a woman who had similar problems and it is a rare side effect of Tamox apparently. So just another 4 years to go on Tamoxifen before i find out if I,m right.

Lots of love Andrea xx

josyemarie
Member

Re: Sore Feet after Chemo

I'm 4+yrs post chemo and have suddenly realised that my poor old battered feet are starting to feel normal again!.They have felt like an old lady of 80's.The periperal neuropathy in my toes didnt only numb them but made them painful as well.I ended up buying shoes a size larger and putting big cushioned insoles in them.However this christmas in the sales I bought the shoes of my dreams.My first pair of high heels since chemo!I can happily say I've worn them on four occasions and my feet have been fine.I've also noticed that the feeling is coming back in my toes.I wasnt expecting it to after all this time and it really is a bonus.

Phoenix
Member

Re: Sore Feet after Chemo

Hi, I had that soreness after Taxotere for months, but it did go away. I am still left, four years later, with a bit of numbness in my fingertips. After a year after chemo I thought I was completely better generally, but now I know it wasn't true; it takes a long time and each year that passes you feel a bit better than before.

Kindensurprise
Member

Re: Sore Feet after Chemo

Hi Kim

I finished chemo in Oct 08 and still have sore feet and hands, from taxotere. For me it is inside the skin, not really on the outside. Onc says it will go. bcn says to use moisturizing cream, but this only helps with the external cracking on my heels and fingertips. Fingernails still lifting, and have 3 ridges for the 3 doses of taxotere I had.

Hope yours feels better soon. I'd consult your bcn if you are worried.

Kinden
x

Kim
Member

Sore Feet after Chemo

Hi, new to this site.

I was wondering if anyone else experienced extremely sore hands and feet. I finished Chemo Nov 08 but still have the pain in my feet. Not even sure what to do expect soak them and put on cream.

Any suggestions?
Thanks
Kim